Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 179, NWS St. Louis, MO

June 16, 2012Callaway County, Cole County, Osage County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 16, 2012, 8:39 PM CDT for Callaway County, Cole County, Osage County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2012, 8:39 PM CDT (01:39 UTC)
Expired
Jun 16, 2012, 9:30 PM CDT
In force
51 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Callaway County, MO, Cole County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:45 PM CDTSevere Thunderstorm WatchSPC6 hr
Jun 16, 8:23 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 809 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
809 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1865 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WUUS53 KLSX 170139
SVRLSX
MOC027-051-151-170230-
/O.NEW.KLSX.SV.W.0179.120617T0139Z-120617T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
839 PM CDT SAT JUN 16 2012

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI...
  EASTERN COLE COUNTY IN CENTRAL MISSOURI...
  OSAGE COUNTY IN CENTRAL MISSOURI...

* UNTIL 930 PM CDT

* AT 835 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM HOLTS SUMMIT TO ST. THOMAS...AND MOVING EAST AT
  40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  LINN...TAOS...WESTPHALIA...FREEBURG...RICH FOUNTAIN...CHAMOIS...
  WAINWRIGHT...SCHUBERT...OSAGE CITY...KOELTZTOWN...TEBBETTS...
  ARGYLE...BONNOTS MILL...LOOSE CREEK...MOKANE AND FRANKENSTEIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3870 9221 3870 9164 3828 9164 3829 9220
      3833 9220 3832 9226 3834 9229
TIME...MOT...LOC 0140Z 264DEG 35KT 3862 9207 3836 9216

HAIL...0.75IN
WIND...60 MPH

$$

BRITT
3 follow-up statements
145 
WWUS53 KLSX 170157
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT SAT JUN 16 2012

MOC051-170206-
/O.CAN.KLSX.SV.W.0179.000000T0000Z-120617T0230Z/
COLE MO-
857 PM CDT SAT JUN 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.  

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE TONIGHT.

LAT...LON 3838 9218 3838 9214 3841 9211 3843 9215
      3846 9214 3847 9203 3849 9201 3855 9203
      3856 9201 3870 9202 3870 9164 3828 9165
      3829 9220 3833 9220
TIME...MOT...LOC 0156Z 268DEG 36KT 3863 9185 3838 9194

$$

MOC027-151-170230-
/O.CON.KLSX.SV.W.0179.000000T0000Z-120617T0230Z/
CALLAWAY MO-OSAGE MO-
857 PM CDT SAT JUN 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OSAGE AND
SOUTH CENTRAL CALLAWAY COUNTIES UNTIL 930 PM CDT...

AT 852 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES SOUTHWEST OF CHAMOIS TO WESTPHALIA...AND
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
LINN...RICH FOUNTAIN AND CHAMOIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3838 9218 3838 9214 3841 9211 3843 9215
      3846 9214 3847 9203 3849 9201 3855 9203
      3856 9201 3870 9202 3870 9164 3828 9165
      3829 9220 3833 9220
TIME...MOT...LOC 0156Z 268DEG 36KT 3863 9185 3838 9194

HAIL...0.75IN
WIND...60 MPH

$$

BRITT
469 
WWUS53 KLSX 170213
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
913 PM CDT SAT JUN 16 2012

MOC027-170221-
/O.CAN.KLSX.SV.W.0179.000000T0000Z-120617T0230Z/
CALLAWAY MO-
913 PM CDT SAT JUN 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CALLAWAY COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. 

ADDITIONAL STRONG STORMS ARE POSSIBLE THIS EVENING THAT COULD 
PRODUCE GUSTY WINDS AND SMALL HAIL.

LAT...LON 3842 9192 3866 9187 3868 9182 3870 9164
      3828 9165 3830 9220
TIME...MOT...LOC 0211Z 284DEG 29KT 3862 9165 3844 9166
          3828 9187

$$

MOC151-170230-
/O.CON.KLSX.SV.W.0179.000000T0000Z-120617T0230Z/
OSAGE MO-
913 PM CDT SAT JUN 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OSAGE COUNTY
UNTIL 930 PM CDT...

AT 909 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTHEAST OF CHAMOIS TO MOUNT STERLING TO
FREEBURG...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN OSAGE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3842 9192 3866 9187 3868 9182 3870 9164
      3828 9165 3830 9220
TIME...MOT...LOC 0211Z 284DEG 29KT 3862 9165 3844 9166
          3828 9187

HAIL...0.75IN
WIND...60 MPH

$$

BRITT
113 
WWUS53 KLSX 170226
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
926 PM CDT SAT JUN 16 2012

MOC151-170236-
/O.EXP.KLSX.SV.W.0179.000000T0000Z-120617T0230Z/
OSAGE MO-
926 PM CDT SAT JUN 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY WILL EXPIRE AT
930 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

LAT...LON 3842 9192 3866 9187 3868 9182 3870 9164
      3828 9165 3830 9220
TIME...MOT...LOC 0226Z 284DEG 29KT 3859 9150 3841 9151
          3825 9172

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:34 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 16, 6:34 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT SAT JUN 16 2012

.SHORT TERM...
ISSUED AT 338 PM CDT SAT JUN 16 2012
(TONIGHT)

MAIN FOCUS TONIGHT WILL BE ON THE THREAT OF THUNDERSTORMS. THE
COMBINATION OF GOOD HEATING TODAY AND DEEPER MOISTURE RESULTED IN
VERY UNSTABLE CONDITIONS ACROSS MUCH OF THE CWA BY NOON. ISOLATED
SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS PARTS OF EASTERN MO INTO
SOUTHWEST ILLINOIS AS AN EASTWARD PROPAGATING GRAVITY WAVE
INTERACTED WITH THIS AIR MASS PROVIDING WEAK ASCENT. COVERAGE OF
THESE STORMS HAS LARGELY DIMINISHED AS THE ASCENT HAS WEAKENED WITH
THE PASSAGE OF THE WAVE AND ALSO IN RESPONSE TO LESSER INSTABILITY
RESULTING FROM A MIXING IN THE DEEPENING BOUNDARY LAYER. THE
ATTENTION FOR THE REMAINDER OF THE AFTERNOON AND TONIGHT WILL TURN
TO THE REMNANT MCV NOW CENTERED IN NW MO AND APPROACHING COLD FRONT.
ENHANCED MESOSCALE LIFT ASSOCIATED WITH THE MCV HAS PRODUCED A GOOD
THUNDERSTORM CLUSTER ALONG THE SW IA/NW MO BORDER WITH MORE ISOLATED
COVERAGE SOUTHWARD. THIS FEATURE IS FORECAST TO TRACK EASTWARD THIS
EVENING AHEAD OF THE ENCROACHING COLD FRONT AND INTO NRN IL BY
MIDNIGHT.  LIFT ASSOCIATED WITH IT AND A VEERING SWLY LLJ OF 25-35
KTS IS EXPECTED TO PROVIDE CONTINUED SUPPORT FOR THUNDERSTORMS
ACROSS NORTHERN MO INTO WEST CENTRAL IL THIS EVENING. THE MAIN
QUESTION IS HOW FAR SOUTH THE THUNDERSTORMS WILL MOVE. VIRTUALLY ALL
THE MODEL QPFS HAVE A GOOD SWATH OF MEASURABLE PRECIPITATION
TRANSLATING SOUTHWARD THROUGH THE NIGHT TO AT LEAST I-70. THE
CONVECTION ALLOWING MODELS AND ESPECIALLY RECENT RUNS OF THE HRRR
SUGGEST THERE WILL BE ADDITIONAL CONVECTION DEVELOPING FROM THE
AGITATED CU FIELD NOW EXTENDING FROM CHILLICOTHE TOWARDS EMPORIA KS
AND THIS ALONG WITH THE CLUSTER FURTHER NORTH WILL ORGANIZE INTO A
MCS THAT TRACKS SEWD. WHETHER IT IS A COMBINATION OF CONVECTION
ASSOCIATED WITH THE MCV AND CONVECTIVE OUTFLOWS OR LIFT AHEAD OF THE
FRONT ITSELF...IT IS HARD TO ARGUE AGAINST BRINGING LIKELY POPS DOWN
TO AROUND I-70.

GLASS

&&

.LONG TERM...
ISSUED AT 306 PM CDT SAT JUN 16 2012
(SUNDAY THROUGH SATURDAY)

SUNDAY'S WEATHER WILL DEPEND HEAVILY ON HOW CONVECTION DEVELOPS AND
MOVES TONIGHT AND HOW FAR SOUTH THE FRONT GETS ON SUNDAY.  CURRENT
THINKING IS THAT THE FRONT WILL WASH OUT NEAR OR JUST NORTH OF THE
I-70 CORRIDOR.  NAM/GFS/LOCAL WRF/SREF HAVE SOME EXTENT OF LINGERING
PRECIP DURING THE MORNING HOURS DOWN ACROSS SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS.  THIS DOESN'T SEEM UNREASONABLE GIVEN THE
REMAINING SHORTWAVE ENERGY RIPPLING ALONG ALOFT DURING THE MORNING
AND THE RESIDUAL MOISTURE CONVERGENCE ON THE LOW LEVEL JET.  HOWEVER
DISCRETE CONVECTIVE MODELS SUCH AS THE HRRR AND 4KM NCEP WRF LOOK
PRETTY DRY AFTER THE MCS LOSES STEAM LATE TONIGHT...THEN THE 4KM WRF
FIRES PRECIP DOWN OVER THE OZARKS DURING THE LATE AFTERNOON.
REGARDLESS...THINK THE BEST I CAN DO IS CHANCE POPS FOR
SUNDAY...UNSURE OF TIMING OR COVERAGE...BUT THERE IS CERTAINLY THE
POTENTIAL FOR PRECIP.  SUNDAY NIGHT THE LOW LEVEL JET RAMPS UP AND
THE FRONT MOVES BACK NORTH.  MODELS ARE SHOWING LIGHT QPF ON THE
NOSE OF THE WARM AIR ON AN AREA OF DECENT 850MB MOISTURE CONVERGENCE
OVER NORTHEAST MO/WEST CENTRAL IL DURING THE EVENING...SO HAVE
BUMPED UP TO CHANCE IN THOSE AREAS.

CONTINUING HOT AND DRY FORECAST FOR MONDAY AT LEAST THROUGH
WEDNESDAY.  STRONG UPPER LEVEL HIGH BUILDS BACK INTO THE TENNESSEE
VALLEY WHICH SHOULD KEEP US STUCK IN SOUTHWEST FLOW.  LOW TO MID 90S
DURING THE DAY AND LOW TO MID 70S AT NIGHT.  SHOULD FEEL LIKE
SUMMER.  MEDIUM RANGE MODELS ARE ADVERTISING A PATTERN SHIFT TOWARD
THE END OF THE WEEK WITH THE RIDGE TO OUR EAST BREAKING DOWN AND A
FROPA LATE THURSDAY OR FRIDAY.  SHOULD BRING US COOLER TEMPERATURES
INTO NEXT WEEKEND AND A CHANCE FOR RAIN THURSDAY NIGHT AND FRIDAY.

CARNEY

&&

.AVIATION...
ISSUED AT 635 PM CDT SAT JUN 16 2012

A SWATH OF LOOSELY ORGANIZED THUNDERSTORMS HAS DEVELOPED THROUGH
THE AFTERNOON AND STRETCHED FROM NORTHEAST MISSOURI TO JUST WEST
OF COLUMBIA TO SEDALIA AT TAF ISSUANCE TIME. OVERALL THE CONSENSUS
OF THE GUIDANCE IS THAT THIS SYSTEM WILL MOVE EAST THROUGH THE
EVENING CONTAINING EMBEDDED STRONGER CELLS. THE MOST INTENSE
STORMS SHOULD DROP VSBYS BLO 3SM WITH CIGS BLO 3000 FT AND WILL
HAVE SOME GUSTY WINDS. SHOWERS AND THUNDERSTORMS WILL POTENTIALLY
IMPACT KUIN THROUGH 02-03Z AND KCOU THROUGH 03-04Z. IF THIS
ACTIVITY CAN MAINTAIN ITS CURRENT STATUS IT SHOULD MOVE INTO THE
ST LOUIS AREA IN THE 03-04Z TIME FRAME BUT THERE IS SOME
UNCERTAINTY IN THE TIMING...COVERAGE AND INTENSITY BY THIS TIME.
THE NEW TAF HAS THE POTENTIAL FOR STORMS IN THE ST LOUIS AREA
EARLIER THAN PREVIOUSLY BUT IS CONSERVATIVE ON THE INTENSITY. ALL
OF THIS ACTIVITY COULD DROP SOUTH/SOUTHEAST OF ST LOUIS BY 06-07Z
WITH DRY CONDITIONS AND VFR THEREAFTER. WINDS ARE SOMEWHAT
PROBLEMATIC WITH A GENERAL SHIFT TO MORE WESTERLY AFTER THE
PASSAGE OF THE STORMS AND THEIR BOUNDARY. A COLD FRONT WELL TO THE
NORTH IS EXPECTED TO MOVE THROUGH KUIN OVERNIGHT AND STALL THEN
LIFT BACK NORTHWARD ON SUNDAY MORNING. A MIX OF SCATTERED-BROKEN
CU AND SOME MID/HI CLOUDS ARE EXPECTED ON SUNDAY...WHILE PRECIPITATION
PROBABILITY AT ANY TAF SITE IS TOO LOW TO MENTION.

SPECIFICS FOR KSTL...

WATCHING LOOSELY ORGANIZED SWATH OF THUNDERSTORMS EXTENDING FROM
NORTHEAST MISSOURI INTO WEST CENTRAL MO. IF THIS ACTIVITY CAN
MAINTAIN ITS CURRENT STATUS IT SHOULD COULD IMPACT THE TERMINAL IN
THE 03-04Z TIME FRAME BUT THERE IS SOME UNCERTAINTY IN THE
TIMING...COVERAGE AND INTENSITY BY THIS TIME. THE NEW TAF HAS THE
POTENTIAL FOR STORMS EARLIER THAN PREVIOUSLY BUT IS CONSERVATIVE
ON THE INTENSITY. ALL OF THIS ACTIVITY COULD DROP SOUTH/SOUTHEAST
OF ST LOUIS BY 06-07Z WITH DRY CONDITIONS AND VFR THEREAFTER.
WINDS ARE SOMEWHAT PROBLEMATIC WITH A GENERAL SHIFT TO MORE
WESTERLY AFTER THE PASSAGE OF THE STORMS AND THEIR BOUNDARY. A
MIX OF SCATTERED-BROKEN CU AND SOME MID/HI CLOUDS ARE EXPECTED ON
SUNDAY...WHILE PRECIPITATION PROBABILITY AT ANY TAF SITE IS TOO
LOW TO MENTION.

GLASS

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        72  88  73  95 /  60  40  30   5
QUINCY          68  87  70  93 /  70  30  30   5
COLUMBIA        69  89  70  93 /  70  40  20   5
JEFFERSON CITY  70  90  71  93 /  60  40  10   5
SALEM           71  86  71  92 /  50  50  20   5
FARMINGTON      70  88  68  91 /  40  40  10   5

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 16, 3:34 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
334 PM CDT SAT JUN 16 2012

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-171200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
334 PM CDT SAT JUN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS PARTS OF THE AREA TONIGHT. SOME
STORMS MAY BE SEVERE WITH DAMAGING WINDS BEING THE PRIMARY
THREAT. SOME LARGE HAIL MAY ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO SUNDAY...WITH
STRONG STORMS POSSIBLE...CAPABLE OF SMALL HAIL AND STRONG GUSTY
WINDS.

THE CHANCE FOR THUNDERSTORMS WILL RETURN FOR THE PERIOD FROM
THURSDAY THROUGH FRIDAY AS A COLD FRONT SLOWLY MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

CARNEY

In the hours before

Special weather statement, Jun 16, 6:31 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 PM CDT SAT JUN 16 2012

ILZ097-098-MOZ036-170015-
CALHOUN IL-PIKE MO-PIKE IL-
631 PM CDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALHOUN COUNTY IN
SOUTHWEST ILLINOIS...AND SOUTHERN PIKE COUNTY IN WEST CENTRAL
ILLINOIS...AND EASTERN PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 715 PM
CDT...

AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EOLIA...OR 11 MILES SOUTH OF LOUISIANA...
MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CLARKSVILLE...
  PLEASANT HILL...
  BELLEVIEW...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

PHILLIPSON
Local storm report, Jun 16, 6:34 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             4 SE HARRISBURG         39.10N  92.41W
06/16/2012  E0.25 INCH       BOONE              MO   TRAINED SPOTTER

            EST 40 TO 45 MPH GUST

&&

MILLER
Local storm report, Jun 16, 7:26 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
726 PM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     2 NE PITTSFIELD         39.63N  90.78W
06/16/2012  M58 MPH          PIKE               IL   AWOS

&&

MILLER
Local storm report, Jun 16, 7:28 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     PITTSFIELD              39.61N  90.81W
06/16/2012                   PIKE               IL   LAW ENFORCEMENT

            LIMBS DOWN THROUGHOUT TOWN WITH DAMAGE TO A VEHICLE DUE
            TO FLYING PLYWOOD...ALSO TREES DOWN BLOCKING THE ROAD IN
            PERRY AND PLEASANT HILL

&&

MILLER
Local storm report, Jun 16, 8:10 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
810 PM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HEAVY RAIN       CENTRALIA               39.21N  92.13W
06/16/2012  M2.75 INCH       BOONE              MO   TRAINED SPOTTER

&&

MILLER
Local storm report, Jun 16, 8:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 PM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     2 SW WILLIAMSBURG       38.90N  91.73W
06/16/2012  E45 MPH          CALLAWAY           MO   TRAINED SPOTTER

            EST 40 TO 50 MPH GUSTS

&&

MILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:32 PM CDTAreal Flood AdvisoryLSXAudrain, Boone4 hr
Jun 16, 7:51 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Lincoln, Montgomery, Pike, Warren39 min
Jun 16, 8:28 PM CDTSevere Thunderstorm WarningLSXCallaway, Lincoln, Montgomery, Pike, Saint Charles, Warren47 min
Jun 16, 9:08 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.